MAUDE Adverse Event Report: GYRUS ACMI, INC VC10 PUMP, 115V; SYSTEM, ABORTION, VACUUM

GYRUS ACMI, INC VC10 PUMP, 115V; SYSTEM, ABORTION, VACUUM
Model Number VC-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a dilation and evacuation (d+e) procedure using a vc-10 pump, the patient lost 1.6 liters of blood.Sequences of events as follows: the patient was scheduled for a d+e procedure at 15 weeks gestation for fetal anomaly.The patient was non-adherent with the cervical preparation.The cervix was challenging to dilate due to lack of prep and patient anatomy.The physician was able to dilate the cervix to 13.A size 13 curette was not available.The physician was unable dilate the cervix to 14 to use the available curette.Surgical assistance was called.The physician was able to complete the procedure through other (unspecified) techniques.The lack of equipment caused prolongation of the case and ongoing bleeding.The estimated blood loss (ebl) was 1.6l total.The patient was able to be discharged home from the post anesthesia care unit (pacu) without transfusion.No additional consequences to the patient have been reported.There is no report of vc-10 malfunction.Additional information regarding the patient and reported event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
Additional information provided by the customer: the source of bleeding was two cervical lacerations due to the difficulty with dilation.The bleeding was treated with sutures and administration of methergine x1.The patient's current condition is stable, discharged with no further bleeding.The vc-10 did not cause or contribute to the prolongation of the procedure or bleeding, this was caused by anatomical complications and lack of prep.The serial number of the vc-10 cannot be provided.The vc-10 did not malfunction in any way.
 
Additional Manufacturer Narrative
This report is being updated to provide additional information reported by the customer (b)(6) 2021.New information is reported in a2, a4, and b5.

Brand Name
VC10 PUMP, 115V
Common Device Name
SYSTEM, ABORTION, VACUUM
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key12679112
Report Number1519132-2021-00018
Device Sequence Number3707057
Product Code HHI
UDI-Device Identifier00821925010475
UDI-Public00821925010475
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K030935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVC-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIZE 14 CURETTE
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexFemale
Patient Weight75 KG